I'm a 26 year old male with the following symptoms: Dry, sticky lips; thick, gluey saliva and constant need to clear my throat. I first noticed a change in the consistency of my saliva about two years ago but, at this time, it was infrequent and only evident in the evening. Over the past year it has got considerably worse, to the point where I am experiencing these symptoms 24/7. I have no visible symptoms in the mouth like raised lumps or white patches. However, I do get ulcers and on occasion my symptoms are accompanied by a burning sensation in the corners of my mouth. I have had blood tests for thyroid, diabetes etc which all came back negative. My doctor has suggested drinking plenty of fluids which I already do (2 litres of water daily) but this has not helped, other than to relieve my symptoms momentarily. I've had no other tests carried out and my doctor has no suggestions other than the thought that my symptoms may be due to over use of antibiotics. I have been using an antibiotic treatment (Benzamycin Gel) for cystic acne consistently for the past four years and also various courses of antibiotics for tooth infections. If this is the case, how does a person recover from antibiotic damage? and if it is ulikely, what other possible causes are there for my symptoms?
I am not aware of Benzamycin leading to the symptoms you describe.
Chronic sinusitis can lead to the saliva changes and some of the other symptoms you describe. I would also consider chronic allergic rhinitis.
A CT scan of the sinuses may help with the diagnosis. If chronic sinusitis is diagnosed, a course of oral antibiotics or steroids can be considered.
An ENT evaluation can be considered to help with the evaluation.
You can also consider allergy testing to look for possible allergic causes.
With the burning sensation, a neurology evaluation can be considered if the aforementioned tests are non-revealing.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I am in my 6th year of experiencing Saliva that is like Glue. I was diagnosed as having excessive proteins in my saliva. I sleep with a spit cup at bedside....sometimes every half hour I will wake to try a get this out of my mouth and throat. I am not annoyed, I am miserable. In the morning I wash out my mouth with Dial Soap followed by twice brushing. This does not remove all the residue in my mouth but it is the best it will be for a hour or two. This does help my burning mouth somewhat as it seems yesterdays glue burns more than todays....if this makes sense.
I know exactly what you mean! Not sure if anybody realises how miserable this can actually make you. I brush loads and drink water all day, which works, as long as its in my mouth. Within minutes of swallowing, my saliva is sticky again. It's worse around my lips. Sometimes they are so gluey they literally stick together. what tests were done to establish that you have excess proteins in your saliva? Also, do you know if anything can be done to reverse your problem, drugs etc?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.